Mo Fo

Mo Fo Oct 27, ’09 5:57 PM
for Mel ‘s network

Meet Golimumab (simponi), my new medication.  His real name is hard to say, so Mandi and I named him Mo Fo.

I injected myself for the first time about two weeks ago.  It was actually easier than I thought it was going to be…

Step 1 ~ I stared at Mo Fo for a half hour.  Picking him up and putting him back down.  Closing my eyes and hoping Mo Fo would be gone when I opened my eyes again.  No luck.

Step 2 ~ Twist off the cap…. now I HAVE to inject Mo Fo within 5 mins.  The instructions SAY SO.

Step 3 ~ Push down HARD on my leg.  Push button, feel the needle go in and hear the first click… now I have to sit still until I hear a second click.  It took about six seconds…. I could hear the plunger pushing the fluid in and I felt it sting. 

Step 4 ~ ALL SIX SECONDS fight the urge to pull Mo Fo out and throw him against the wall. 

Step 5 ~ Second click!  ALL DONE!  Weeeeeeeeeeeee!

So, it was easier than I thought… but it still sucked.  I felt queasy and threw up 3 times in the next 2 days… which IS better than the last medicine (where I threw up three times EVERY day for at least 2-3 days.)  The second week I started feeling dizzy and tired, and the headaches started.  I have had a headache every day for the past week and I do NOT like it.  Asprin, Tylenol, Excedrin and ANY and ALL of my pain meds don’t touch it. 

I looked it up and it is a severe side effect…. so I called and left my doctor a message today.  But I am sure as long as my blood tests come back fine then I will have to keep trying to take Mo Fo, as there is really no other option now.  There are no new meds out yet, and all I could do is to go back to a med that I had a bad reaction to and try it again.  And THAT does NOT sound fun!

I have to inject myself once a month…. and I guess that isn’t too bad and one part I like is that I NEVER EVER have to see the needle!  Mo Fo sticks it in and out of that contraption, like a pointy evil tongue, without me ever seeing it!  YAY!

Wait!  LOOK AT ME Internets!!!  I’m all lookin on the bright side and whatnot!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s